Alert archive / Indiana / Gale Warnings in 2010
Gale Warning 12, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Oct 20, 2010, 10:10 AM EDT. It took effect at Oct 20, 2010, 8:00 PM EDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2010, 10:10 AM EDT (14:10 UTC)
- In effect from
- Oct 20, 2010, 8:00 PM EDT
- Expired
- Oct 21, 2010, 10:00 AM EDT
- In force
- 14 hr
- Issued by
- NWS Northern Indiana
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Oct 20, 6:36 AM EDT, 3 hours 34 minutes earlier.
Area forecast discussion, Oct 20, 6:36 AM EDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
636 AM EDT WED OCT 20 2010
.AVIATION...
VFR CONDITIONS FCST TO PERSIST THROUGH THE PERIOD. CDFNT OVER SRN
ONTARIO/MANITOBA WILL SWEEP S-SE AND PASS THE TERMINALS 06Z-08Z.
LACK OF MOISTURE WILL RESULT IN JUST MID/HIGH CLOUDS AHEAD OF THE
FRONT WITH SOME LOWER STRATO CU PSBL BEHIND THE FRONT LATE
TONIGHT. WEST WINDS AROUND 25KT AT 500M AGL ON LATEST WOLCOTT
PROFILER WILL MIX DOWN TO THE SFC THIS MORNING AND CONTINUE TO
GUST TO 25-30KT THROUGH THE REST OF THE DAY. GRADIENT SHOULD SLACK
OFF NEAR FRONT THIS EVENING...WITH WINDS PICKING UP AGAIN AND
BECOME GUSTY AFTER FROPA LATE TONIGHT.
&&
.PREV DISCUSSION... /ISSUED 518 AM EDT WED OCT 20 2010/
SHORT TERM...
TODAY THROUGH THURSDAY NIGHT...NUMEROUS CHALLENGES THIS PERIOD
INCLUDE POTENTIAL FOR FIRE WEATHER/RED FLAG WARNING CONDITIONS...
GALE FORCE WIND POTENTIAL IN THE NEAR SHORE ZONES AND WIND ADVISORY
CONDITIONS. HAVE ADDED MARINE AND FIRE WEATHER DISCUSSIONS TO COVER
THESE IN MORE DETAIL. MUCH WARMER AIR WILL SPREAD BACK INTO THE
AREA TODAY AS A DEEP SFC LOW MOVES EAST ACROSS SOUTHERN CANADA.
VERY DRY CONDITIONS WITH STRONG WARM AIR ADVECTION WILL PERSIST
TODAY...AND LOW LEVEL MIXING SHOULD ALLOW TEMPERATURES TO RISE WELL
INTO THE 60S AND EVEN REACH 70F OVER SW AREAS. LOW LEVEL MOMENTUM
TRANSFER SHOULD BE SUFFICIENT FOR SUSTAINED WINDS REACHING 25 MPH
WITH GUSTS TO 35 MPH. FOR NOW IT LOOKS LIKE WINDS SHOULD BE JUST
BELOW ADVISORY CRITERIA SO DID NOT ISSUE A WIND ADVISORY...BUT WINDS
WILL NEED TO BE MONITORED. THERE IS ALSO THE POTENTIAL FOR WIND
SPEEDS TO BE HIGHER LATE TONIGHT AFTER THE FROPA. PREFER THE GFS
OVER THE NAM WITH THE HANDLING OF THIS SYSTEM THAT INCLUDES HIGHER
WIND SPEEDS EARLY TONIGHT. HIGHS SHOULD ONLY BE IN THE 50S THURSDAY
GIVEN COLD AIR ADVECTION AND SOME LAKE EFFECT CLOUDS. CURRENT
THINKING IS THERE WILL BE SOME LAKE EFFECT CLOUD COVER THURSDAY
NIGHT WHICH SHOULD MODERATE TEMPS. HOWEVER...A CAVEAT IS THAT ANY
AREA TO THE NORTHEAST THAT CLEARS WILL LIKELY FALL BELOW FREEZING.
LONG TERM...
HIGH PRESSURE WILL MOVE ACROSS THE AREA FRIDAY PROVIDING FAIR WX.
NAM IS FASTER TO MOVE RIDGE THROUGH THE AREA THAN GFS, SUGGESTING
SOME LINGERING LAKE EFFECT CLOUDS IN THE MORNING WHILE GFS SUGGESTS
WAA WILL RESULT IN SOME MID CLOUDS OVER THE AREA DURING THE AFTN.
OPTED FOR A COMPROMISE WITH PARTLY CLOUDY SKIES FCST AND HIGH TEMPS
GENERALLY IN THE L-M60S. FAIR WEATHER SHOULD CONT FRIDAY NIGHT AS
SFC RIDGE MOVES EAST OF THE CWA AND UPR RIDGE BUILDS INTO THE AREA.
INCRSG SOUTHERLY GRADIENT EXPECTED TO HOLD TEMPS UP CONSIDERABLY
OVER PREVIOUS NIGHT WITH LOWS FCST IN THE L-M40S. LOW OVER SRN CA
EXPECTED TO GET KICKED E-NE AND SLOWLY WEAKEN LATER THIS WEEK AND
THROUGH THE WEEKEND AS A STRONG ZONAL JETSTREAM OVER CENTRAL PACIFIC
MOVES EAST. EVEN THOUGH THE SYSTEM SHOULD GRDLY WKN/SHEAR OUT AS IT
APPROACHES, LOW LEVEL GULF MOISTURE EXPECTED TO BE TRANSPORTED NNE
INTO OUR AREA AHEAD OF THE SLOW MOVING LOW. THIS COMBINED WITH A WK
NRN STREAM SHRTWV PUSHING A CDFNT SOUTH ACROSS THE WRN GRTLKS SAT,
AND THEN STALLING OUT NEAR OUR AREA SUNDAY SUGGESTS A DECENT CHANCE
OF SHOWERS OVER THE WEEKEND. TEMPS SHOULD BE ON THE MILD SIDE
THROUGH THIS PERIOD WITH CLOUDS LIKELY LIMITING DIURNAL RANGES BELOW
THOSE EXPERIENCED OF LATE.
NO CHANGES MADE TO DAY6-7 OF FCST. 00Z MEDIUM RANGE MODELS CONT TO
SUGGEST A DEEP LOW WILL DEVELOP AS STRONG ZONAL PACIFIC JET MOVES
INTO CENTRAL U.S. MID-LATE NEXT WEEK, HWVR, SGFNT TIMING DIFFERENCES
REMAIN, SO DETAILS OF FCST THROUGH THIS PERIOD REMAIN UNCERTAIN.
MARINE...
HAVE EXTENDED THE GALE WATCH FOR THE NEARSHORE ZONES UNTIL 16Z
THURS AFTER COORDINATION WITH GRR AND LOT. THERE MAY BE A LULL IN
WINDS TONIGHT AHEAD OF THE FRONT. GALE FORCE WINDS THIS AFTERNOON
STILL LOOK MARGINAL...SO HAVE KEPT THE WATCH GOING AND DEFERRED
THE ISSUANCE OF ANY WARNING TO LATER THIS MORNING.
FIRE WEATHER...
IN ADDITION TO MARINE CONCERNS...DRY CONDITIONS ALONG WITH LOW
HUMIDITIES WITH GUSTY WINDS WILL ALLOW THE POTENTIAL FOR FIRE
WEATHER ISSUES. HAVE ISSUED AN SPS TO HIGHLIGHT THESE CONCERNS AS
THE THRESHOLDS FOR A RED FLAG WARNING ARE NOT EXPECTED TO BE MET.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...GALE WATCH FROM 2 PM EDT THIS AFTERNOON THROUGH THURSDAY MORNING
FOR LMZ043-046.
SMALL CRAFT ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR LMZ043-
046.
&&
SHORT TERM...SKIPPER
LONG TERM...JT
AVIATION...JTHazardous weather outlook, Oct 20, 5:20 AM EDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 520 AM EDT WED OCT 20 2010 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-210930- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 520 AM EDT WED OCT 20 2010 /420 AM CDT WED OCT 20 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT CONTINUED DRY CONDITIONS WILL COMBINE WITH A DRY AIRMASS AND STRONG GUSTY WINDS RESULTING IN FAVORABLE CONDITIONS FOR RAPID FIRE SPREAD THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY GUSTY WINDS DRY CONDITIONS WILL RESULT IN A CONTINUED RISK OF GRASS FIRES AND FIELD FIRES THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-210930- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 520 AM EDT WED OCT 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH EARLY AFTERNOON AND A GALE WATCH IS IN EFFECT THE REST OF THE AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A GALE WATCH IS IN EFFECT THURSDAY MORNING. A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED THURSDAY AFTERNOON AND THURSDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, Oct 20, 5:07 AM EDT, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 507 AM EDT WED OCT 20 2010 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-201600- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON... COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE... BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE... SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER... PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA... FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA... SPENCERVILLE 507 AM EDT WED OCT 20 2010 /407 AM CDT WED OCT 20 2010/ ...FAVORABLE CONDITIONS FOR RAPID FIRE SPREAD THIS AFTERNOON... THE COMBINATION OF DRY GRASSES...LEAVES... AND CROPS...ALONG WITH LOW RELATIVE HUMIDITY AND STRONG GUSTY WINDS THIS AFTERNOON COULD RESULT IN RAPID SPREAD OF ANY FIRES THAT IGNITE. LOCAL OFFICIALS IN PORTIONS OF THE AREA HAVE ISSUED BURN BANS PROHIBITING ANY BURNING. IN THE REST OF THE AREA... ANY BURNING THIS AFTERNOON IS DISCOURAGED DUE TO THE POTENTIAL FOR FIRES TO GET OUT OF CONTROL.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 10:04 AM EDT | Red Flag Warning | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 10 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.